So of course I’ve been ill

Had to drop out of sight for a bit because my stomach decided to make my life miserable again. These episodes happen without warning and there’s nothing to do but lie in bed groaning, run back and forth between bed and toilet, and desperately drink as much fluids as I can to try to stay ahead of dehydration.

The only thing that seems to reduce the nausea is lying perfectly still. Even the amount of movement necessary to read a book (holding it up in front of my face, turning pages etc) is enough to start my stomach complaining again. At least it meant I could catch up on some Netflix shows I guess?

After days of unrelenting misery and being unable to keep anything down, on Monday afternoon I finally gave up and went to the hospital. They gave me the standard treatment: IV fluids and anti-nausea meds. Which worked… sort of. I was no longer puking but still felt pretty nauseated and uncomfortable. I didn’t start to feel properly better until Wednesday.

It’s all extremely frustrating to me cause this is an ongoing thing, off and on for years now. It was four years ago I got diagnosed with Cyclic Vomiting Syndrome, a diagnosis which isn’t terribly helpful because no one really knows what CVS is or what causes it or what treatments are consistently effective. My online research indicates it may be tied to migraine headaches (which I also used to have but haven’t in like 20 years) and my medical history indicates my own case may be tied to the menstrual cycle (because I experienced relief when I went on the Pill — alas, I am no longer experiencing that relief). It might also be tied to my autism thing. A lot of people with autism have stomach problems and no one really knows why.

I’ve had my stomach scoped on multiple occasions, and had them look up the other end as well and they couldn’t find anything wrong. This sucks.

It’s not just the discomfort and inconvenience. It’s the fact that I obviously can’t stay on my psych meds when all this is going on. And terrible things happen when I’m off my meds.

Remember this one time when I had to go on a medication that made me have such bad tremors I couldn’t type properly or even climb stairs without clinging to the rail for dear life? (The tremors went away gradually as my body got used to the medicine, but it took some time.) The reason I had to go on that med is because I had a psychotic break out of nowhere and went stark raving mad. I was basically out of my mind, babbling nonsense, talking to people that weren’t there, etc. Thank goodness for those tremors interfering with my ability to type, or I would have posted some REALLY weird stuff online and caused some concern. The psychotic symptoms gradually receded and I experienced longer and longer periods of lucidity as the medication started to work for me, but it took weeks before I was really normal again.

The reason I had that psychotic break is because my psych meds (which I’d been taking per the prescription) suddenly stopped working. Sometimes they just randomly do that, but if you don’t stay on your meds consistently and keep going on meds and then going off meds nilly-willy like I’m basically doing right now, it’s much more likely to happen.

Right now I’m on a great med cocktail that works great for me, but only if I can actually swallow the pills without bringing them right back up again. And I’d rather not have another psychotic break. And I’d really rather that vomiting these episodes stop because they’re kind of ruining my life.

Yeah. Everything sucks.

But I am back on my med cocktail and I am going to update today. I am still very tired but I’ve got to get back in the saddle and stop being a useless slug.

5 thoughts on “So of course I’ve been ill

  1. K September 23, 2022 / 9:56 am

    Hi Aron, I’ve had something very similar for years. It feels like someone is wringing out my stomach, and it happens cyclically. I found that staying ahead of it with a heavy dose of ibuprofen seems to help.

  2. Nearer Keen September 23, 2022 / 10:15 pm

    I hope you feel better soon. ❤️

  3. Sonya September 24, 2022 / 11:06 pm

    I hope you’re feeling better soon. 🙂

  4. Jenny Porter September 25, 2022 / 4:48 am

    I don’t know how to correct this site for my brother but his middle name is Alan…not Allen. His full name is John Alan Hale. This Thanksgiving will be our 44th without John. He was baptized in our Baptist Church and I know he is with our Lord, Jesus Christ. He was a good, good man. He loved us all and enjoyed his 3 boys and dog. He had just gone to the department store before Thanksgiving and shipped each one of us in our family a Christmas present. Never before had he done that because he carried his boys to our house to exchange gifts. Dad always decorated and cooked big for Christmas. John sent me a crock pot and Christmas card. I look back and he had to have known bad was shadowing him. Sincerely, Jenny

  5. stacy September 26, 2022 / 11:28 am

    Hi Meaghan,
    I am so very sorry to hear about your medical issues. I have a friend who was also just diagnosed with Cyclic Vomiting Syndrome, and she was informed that marijuana could be a possible cause. Now I know this may not apply to you, especially if you live in a state unlike mine, where THC is illegal. In regards to my friend, she discontinued using THC, and so far, she has been feeling so much better. I just wanted to bring up this other potential explanation of Cyclic Vomiting Syndrome in case it may apply to either you or possibly one of your readers.
    Thanks again for your amazing website, and I hope you feel better soon.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s